I am on 125mgs a day. Is this alot? Also I dont overeat but gaining alot of weight. (Not pregnant) Has anyone else got this problem?
I guess it can cause weight gain ... it is known to cause an increase in appetite. (However, the side effects also say it can cause weight loss). If is has caused increase in appetite for you then it surely will cause weight gain.
You are probably on 125 mcg (micrograms) or 1.25 mg (milligrams), not 125 mg (milligrams) per day. The average FULL REPLACEMENT DOSE of levothyroxine sodium is about 1.7 mcg/kg/day (e.g., 100-125 mcg/day (or 1 - 1.25 mg/day) for a 70 kg adult (154 lbs)). Doses greater than 200 mcg/day (or 2 mg/day) are not usually required. So 125 mcg (1.25 mg) per day is in the normal dose range, but only your blood tests will tell whether it is the correct dose for you. It may take time and re-checking of your labs to get the correct blood levels.
As for the weight gain... if you are not eating any more than you did before you started treatment (possible side effect is increased appetite), then - are you retaining fluid?? That is a possibility, or your dose may need to be adjusted. Hope this is helpful.
I am so fed up with levothyroxine. Every time my blood tests show good results I start to feel unwell again. Dosage increased and then it all starts over. Meanwhile my weight goes up and up. Totally fed up with it and lack of interest from Doctors.
- Levothyroxine Information for Consumers
- Levothyroxine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Levothyroxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.